Alert archive / Nebraska / Red Flag Warnings in 2008

Red Flag Warning 1, NWS North Platte, NE

March 24, 200811 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Mar 24, 2008, 10:50 AM MDT for 11 counties in Nebraska. It took effect at Mar 24, 2008, 11:00 AM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 24, 2008, 10:50 AM MDT (16:50 UTC)
In effect from
Mar 24, 2008, 11:00 AM MDT
Expired
Mar 24, 2008, 5:00 PM MDT
In force
6 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 110 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 4.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2008-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2008-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3256 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KLBF 241650
RFWLBF

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1150 AM CDT MON MAR 24 2008


NEZ204-242300-
/O.NEW.KLBF.FW.W.0001.080324T1700Z-080324T2300Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
1050 AM MDT MON MAR 24 2008

...RED FLAG WARNING IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM MDT THIS AFTERNOON. 

WEST WINDS WILL INCREASE TO 20 TO 25 MPH WITH FREQUENT GUSTS TO
30 TO 35 MPH THIS AFTERNOON. RELATIVE HUMIDITY WILL FALL TO 15
PERCENT OR LOWER PRODUCING DANGEROUS FIRE CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
3 follow-up statements
000 
WWUS83 KLBF 241904
RFWLBF

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
204 PM CDT MON MAR 24 2008

NEZ210-242300-
/O.EXA.KLBF.FW.W.0001.000000T0000Z-080324T2300Z/
FRENCHMAN BASIN-
204 PM CDT MON MAR 24 2008

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. 

WEST WINDS WILL INCREASE TO 20 TO 25 MPH WITH FREQUENT GUSTS TO
30 TO 35 MPH THIS AFTERNOON. RELATIVE HUMIDITY WILL FALL TO
15 PERCENT OR LOWER PRODUCING DANGEROUS FIRE CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NEZ204-242300-
/O.CON.KLBF.FW.W.0001.000000T0000Z-080324T2300Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
104 PM MDT MON MAR 24 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MDT THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MDT THIS
AFTERNOON. 

WEST WINDS WILL INCREASE TO 20 TO 25 MPH WITH FREQUENT GUSTS TO
30 TO 35 MPH THIS AFTERNOON. RELATIVE HUMIDITY WILL FALL TO
15 PERCENT OR LOWER PRODUCING DANGEROUS FIRE CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS83 KLBF 242310
RFWLBF

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
610 PM CDT MON MAR 24 2008

...FIRE WEATHER THREAT CONTINUES...

.LOW RELATIVE HUMIDITIES AND STRONG WINDS WILL CONTINUE FIRE
WEATHER THREAT OVER ALL OF WESTERN AND NORTH CENTRAL NEBRASKA.

NEZ204-210-250100-
/O.EXP.KLBF.FW.W.0001.000000T0000Z-080324T2300Z/
/O.NEW.KLBF.FW.W.0002.080324T2310Z-080325T0100Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-FRENCHMAN BASIN-
610 PM CDT MON MAR 24 2008 /510 PM MDT MON MAR 24 2008/

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...
...RED FLAG WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING. THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

WEST WINDS WILL CONTINUE AT 20 TO 30 MPH WITH GUSTS OF 30 TO 35
MPH THIS EVENING. RELATIVE HUMIDITY AROUND 15 PERCENT OR LOWER
WILL CONTINUE TO PRODUCE DANGEROUS FIRE CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NEZ206-208-209-219-250100-
/O.NEW.KLBF.FW.W.0002.080324T2310Z-080325T0100Z/
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-
NIOBRARA VALLEY/FORT NIOBRARA NWR-LOUP RIVERS BASIN-LOESS PLAINS-
610 PM CDT MON MAR 24 2008 /510 PM MDT MON MAR 24 2008/

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING. 

STRONG WEST WINDS OF 15 TO 25 MPH WILL COMBINE WITH LOW RELATIVE
HUMIDITIES TO CREATE DANGEROUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

POWER
000 
WWUS83 KLBF 242311 CCA
RFWLBF

RED FLAG WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
610 PM CDT MON MAR 24 2008

...FIRE WEATHER THREAT CONTINUES...

.LOW RELATIVE HUMIDITIES AND STRONG WINDS WILL CONTINUE FIRE
WEATHER THREAT OVER ALL OF WESTERN AND NORTH CENTRAL NEBRASKA.

NEZ204-210-250100-
/O.EXP.KLBF.FW.W.0001.000000T0000Z-080324T2300Z/
/O.NEW.KLBF.FW.W.0002.080324T2310Z-080325T0100Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-FRENCHMAN BASIN-
610 PM CDT MON MAR 24 2008 /510 PM MDT MON MAR 24 2008/

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING. THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

WEST WINDS WILL CONTINUE AT 20 TO 30 MPH WITH GUSTS OF 30 TO 35
MPH THIS EVENING. RELATIVE HUMIDITY AROUND 15 PERCENT OR LOWER
WILL CONTINUE TO PRODUCE DANGEROUS FIRE CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NEZ206-208-209-219-250100-
/O.NEW.KLBF.FW.W.0002.080324T2310Z-080325T0100Z/
SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/
SAMUEL R MCKELVIE NATIONAL FOREST-
NIOBRARA VALLEY/FORT NIOBRARA NWR-LOUP RIVERS BASIN-LOESS PLAINS-
610 PM CDT MON MAR 24 2008 /510 PM MDT MON MAR 24 2008/

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS
EVENING. 

STRONG WEST WINDS OF 15 TO 25 MPH WILL COMBINE WITH LOW RELATIVE
HUMIDITIES TO CREATE DANGEROUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

POWER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Mar 24, 1:47 AM MDT, 9 hours 3 minutes earlier.

Area forecast discussion, Mar 24, 1:47 AM MDT, 9 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
247 AM CDT MON MAR 24 2008

.SYNOPSIS...

SFC ANALYSIS AT 06Z SHOWS HIGH PRESSURE LOCATED FROM IOWA
SOUTH/SOUTHWEST INTO TEXAS. MID LVL RIDGE OBSERVED IN 00Z UPR AIR
DATA AND RECENT WV IMAGERY IS APPROACHING THE HIGH PLAINS...WITH A
LARGE PLUME OF CIRRUS SPREADING EAST INTO THE NEB PANHANDLE. LEE
TROUGH IS BEGINNING TO FORM AS UPR LVL TROUGH CONTINUES DEPARTING
TOWARDS THE EAST COAST AND FAST WESTERLY MID LVL FLOW SPREADS
TOWARDS THE FRONT RANGE.

&&

.DISCUSSION...

EVOLUTION OF FIRE WEATHER INGREDIENTS WILL NEED TO BE MONITORED
DURING MONDAY AFTERNOON AS SFC TROUGH AXIS BEGINS TO SHIFT EAST OFF
OF THE HIGHER TERRAIN. REFER TO FIRE WX DISCUSSION BELOW FOR FURTHER
DETAILS. PREVIOUSLY MENTIONED CIRRUS PLUME IS EXPECTED TO SPREAD
EAST ACROSS THE REMAINDER OF THE CWA THROUGH MONDAY
AFTERNOON...WHICH COULD IMPACT SFC HEATING. LATEST MET GUIDANCE
INDICATES MID/UPR 60S FROM SOUTHWEST NEB NORTH TO KVTN...WITH TMPS
CLOSER TO 60 NEAR KONL. GFS/NAM ALSO SHOW A WEAK SFC LOW MOVING
EAST ACROSS SOUTHERN SD MONDAY AFTERNOON...AND THIS MAY FAVOR
SLIGHTLY WARMER TEMPERATURES NEAR KVTN. COLD FRONT WILL THEN SLIDE
SOUTH OF THE CWA MONDAY NIGHT...LEADING TO MORE SEASONABLE HIGH
TEMPERATURES TUESDAY AFTERNOON. MODEL GUIDANCE HAS BEEN TRENDING
COOLER FOR WEDNESDAY AS SFC LOW PRESSURE SYSTEM BEGINS TO TAKE
SHAPE ACROSS THE SOUTHERN HIGH PLAINS. THIS WILL LEAD TO EASTERLY
UPSLOPE FLOW ACROSS MUCH OF THE CWA. WARMEST TEMPERATURES
WEDNESDAY AFTERNOON WILL LIKELY RESIDE CLOSE TO INVERTED LEE
TROUGH WHILE MORE WIDESPREAD CLOUD COVER WILL KEEP HIGHS IN THE
UPR 40S TO MID 50S OVER NORTH CENTRAL NEB /IF NOT COLDER...AS WE
ARE STILL ABOVE GUIDANCE IN SOME SPOTS/.

ON THURSDAY...UPR LVL TROUGH AND ASSOCIATED 130 KT WESTERLY H25 JET
IS EXPECTED TO BECOME POSITIONED OVER THE WESTERN HALF OF THE
CONUS...WITH SFC LOW FORMING OVER THE SOUTHERN HIGH PLAINS. A WARM
FRONT WILL EXTEND EAST FROM THE SFC LOW INTO THE OH VALLEY REGION
BY 12Z THURSDAY. NORTH OF THE WARM FRONT...STRONG LOW LVL WAA AND
ISENTROPIC LIFT ARE FCST BY BOTH NAM AND GFS TO BECOME MAXIMIZED
ACROSS NEB BETWEEN 00Z-12Z THURSDAY. MOIST UPGLIDE IS DEPICTED ON
300 K SFC...AND FCST SOUNDINGS SHOW DEEP LAYER OF SATURATION
WEDNESDAY NIGHT...WHICH LEADS TO INCREASING CONFIDENCE THAT PRECIP
WILL OCCUR ACROSS MUCH OF THE CWA ON THURSDAY. IN ADDITION...A
PLUME OF STEEP MID LVL LAPSE RATES WILL OVERSPREAD THE REGION
LEADING TO A CONDITIONALLY UNSTABLE ATMOSPHERE. IF SATURATION CAN
OCCUR IN THE 600-700 MB LAYER...THEN 300-400 J/KG OF CAPE COULD BE
ACHIEVED...WHICH WOULD LEAD TO ELEVATED THUNDERSTORM ACTIVITY AS
WAA BECOMES MAXIMIZED WEDNESDAY NIGHT. HOWEVER...DECIDED TO LEAVE
OUT MENTION OF THUNDER AT THIS POINT DUE TO THE POSSIBILITY OF
ADDITIONAL MODEL VARIABILITY DURING THE NEXT FEW DAYS.

PRECIP TYPE WEDNESDAY NIGHT ALSO APPEARS PROBLEMATIC...ESPECIALLY
ACROSS THE EASTERN HALF OF THE CWA. GFS FCST SOUNDINGS SHOW A DEEP
SATURATED ISOTHERMAL LAYER NEAR THE SFC UP THROUGH 600 MB WHICH
RESIDES AT OR JUST BELOW FREEZING. THIS THERMODYNAMIC PROFILE
COULD FAVOR A RAIN/SNOW MIX...ALL SNOW...OR EVEN SLEET. WENT WITH
A RAIN/SNOW MIX AT THIS POINT...THOUGH A COMPLETE CHANGE OVER TO
FROZEN PRECIP IS A POSSIBILITY. BELOW NORMAL TEMPERATURES ARE THEN
EXPECTED THURSDAY AFTERNOON...WITH POST FRONTAL LOW LVL CLOUDINESS
AND EASTERLY COMPONENT TO LOW LVL FLOW PERSISTING. VERY LARGE
SPREAD IS NOTED IN MREF HEADING INTO FRIDAY...LEADING TO LOW FCST
CONFIDENCE. THUS...DID NOT MAKE SUBSTANTIAL CHANGES FOR FRIDAY.

&&

.AVIATION...

    A WARM FRONT AND SURFACE TROUGH CROSSING WESTERN NEBRASKA WILL
BRING SOUTH TO SOUTHWEST WIND OF 10-15KT GUSTING TO OVER 20KT...BUT
ONLY HIGH CLOUDINESS IS EXPECTED. AS A RESULT...UNRESTRICTED FLIGHT
CONDITIONS ARE INDICATED IN THE VALENTINE AND NORTH PLATTE TERMINAL
FORECASTS.

&&

.FIRE WEATHER...

    CURRENT FORECAST IS STILL ON TRACK WITH LOW HUMIDITY AND
MODERATE WIND OVER WESTERN NEBRASKA. THE CURED GRASS SHOULD BE
PRETTY DRY BY NOW...AND IT IS UNLIKELY THAT SIGNIFICANT GREENING HAS
OCCURRED IN THE LAST FEW DAYS. SINCE THE VALUES OF WIND AND HUMIDITY
ARE MARGINAL...CURRENT THINKING IS THAT THERE IS SOME FIRE DANGER
BUT NOT ENOUGH FOR ISSUING OF ANY SPECIAL FIRE WARNINGS. WE WILL
KEEP THE MENTION OF FIRE DANGER IN THE HAZARDOUS WEATHER OUTLOOK
THOUGH...AS THE SITUATION WILL NEED TO BE MONITORED.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

GARNER/SPRINGER
Hazardous weather outlook, Mar 24, 4:19 AM MDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
519 AM CDT MON MAR 24 2008

NEZ004>010-022>029-035>038-056>059-069>071-094-251100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
519 AM CDT MON MAR 24 2008 /419 AM MDT MON MAR 24 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

GRASSLAND FIRE DANGER IS EXPECTED TO BE VERY HIGH TODAY...
ESPECIALLY IN SOUTHWEST NEBRASKA AND IN THE SOUTHEAST PANHANDLE.
THE LOWEST RELATIVE HUMIDITY THIS AFTERNOON WILL RANGE FROM LESS
THAN 15 PERCENT IN THE SOUTHWEST AND AROUND 25 PERCENT IN NORTH
CENTRAL NEBRASKA. AT THE DRIEST TIME OF THE AFTERNOON...WIND WILL
BE SOUTHWEST AT ABOUT 20 MPH WITH GUSTS TO 30 MPH...BECOMING
NORTHWEST BY EARLY THIS EVENING. THE WIND AND LOW RELATIVE
HUMIDITY...COMBINED WITH VERY DRY GRASS WILL CAUSE THE VERY HIGH
FIRE DANGER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JRS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 5:10 PM MDTRed Flag WarningLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more110 min

Nearby

Red Flag Warnings in Nebraska, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.